Rip Current, Coastal Escambia
- When
- April 23, 6:00 AM CST to April 24, 8:00 PM CST
- Where
- Coastal Escambia forecast zone
- Reported by
- Broadcast Media
Lifeguards had to pull more than 60 individuals caught in rip currents from the Gulf waters.
High seas and strong southerly onshore winds produce dangerous rip currents over the weekend along the beaches of Northwest Florida.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
High seas and strong southerly onshore winds produce dangerous rip currents over the weekend along the beaches of Northwest Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 23, 3:36 AM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 436 AM CDT SAT APR 23 2011 .SHORT TERM (TODAY AND TONIGHT)...A DEEP LAYER UPPER RIDGE WILL REMAIN ACROSS THE AREA TODAY. AT THE SFC...THE GULF COAST WILL REMAIN ON THE WESTERN SIDE OF A HIGH PRESSURE RIDGE WITH CONTINUED SOUTHERLY FLOW. THIS WILL MAINTAIN THE WARM AND HUMID WEATHER PATTERN OF THE PAST SEVERAL DAYS. DRY CONDITIONS WILL ALSO PERSIST AS STRONG MID AND UPPER LEVEL SUBSIDENCE CONTINUES TO CAP THE ATMOSPHERE TO CONVECTIVE DEVELOPMENT. HIGHS WILL AGAIN BE ABOVE NORMAL IN THE MID AND UPPER 80S INLAND...WHILE COASTAL LOCATIONS WILL BE AROUND 80. LOWS TONIGHT WILL REMAIN WELL ABOVE NORMAL IN THE LOW 60S INLAND TO UPPER 60S NEAR THE COAST. ANOTHER ROUND OF LOW CLOUDS AND PATCHY DENSE FOG CAN BE EXPECTED LATE THIS EVENING INTO SUNDAY MORNING. 13/JC (SUNDAY THROUGH MONDAY)...RELATIVELY UNCHANGED WEATHER PATTERN IS EXPECTED SUNDAY AND MONDAY AS DEEP LAYER RIDGING REMAINS IN PLACE ACROSS THE REGION. THE WARM AND HUMID CONDITIONS...WITH LITTLE TO NO PCPN...WILL PERSIST. LOW CLOUDS AND PATCHY DENSE FOG REMAINS A POSSIBILITY SUNDAY NIGHT. TEMPS RELATIVELY UNCHANGED AS WELL... WITH HIGHS IN THE 80S AND LOWS IN THE 60S. 12/DS .LONG TERM (TUESDAY THROUGH FRIDAY)...VERY LITTLE CHANGE EXPECTED ON TUESDAY EXCEPT FOR A SLIGHT INCREASE IN ISOLATED CONVECTION AS UPPER RIDGING WEAKENS JUST SLIGHTLY. THE WEATHER PATTERN WILL CHANGE MORE SUBSTANTIALLY DURING THE MIDDLE PART OF THE WEEK AS THE RIDGE BREAKS DOWN AND A COLD FRONT APPROACHES AND THEN MOVES ACROSS THE FCST AREA LATE WEDNESDAY THROUGH EARLY THURSDAY. MODELS REMAIN IN FAIR AGREEMENT IN PUSHING THE FRONT THROUGH THE AREA SOMETIME LATE WEDNESDAY TO EARLY THURSDAY. JUST IN ADVANCE OF THE FRONT...A LINE OF SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AND AFFECT THE FCST AREA. WILL HAVE TO MONITOR FOR THE POSSIBILITY OF STRONG TO SEVERE STORMS FROM LATE WEDNESDAY THROUGH EARLY THURSDAY. TEMPERATURES REMAIN ABOVE NORMAL IN ADVANCE OF THE FRONT...BUT COOL TO NORMAL OR JUST BELOW IN THE WAKE OF THE FRONT ON THURSDAY AND FRIDAY. DRIER CONDITIONS EXPECTED IN THE WAKE OF THE FRONT LATE THIS WEEK AS WELL. 12/DS && .AVIATION (23/12Z ISSUANCE)...DENSE FOG AND LOW CEILINGS WILL IMPROVE BY MID MORNING WITH VFR CONDITIONS EXPECTED THROUGH TODAY. LOW CEILINGS AND PATCHY DENSE FOG WILL REDEVELOP AFTER 24/03Z. 13/JC && .MARINE...A RIDGE OF HIGH PRESSURE WILL REMAIN FROM THE WESTERN ATLANTIC ACROSS THE NORTHERN GULF INTO EARLY NEXT WEEK. THIS WILL MAINTAIN A LIGHT TO AT TIMES MODERATE SOUTHEASTERLY FLOW. SOUTHERLY FLOW WILL INCREASE DURING THE MIDDLE OF THE WEEK AS A COLD FRONT APPROACHES FROM THE WEST. THE FRONT IS EXPECTED TO MOVE THROUGH THE MARINE AREA WEDNESDAY NIGHT WITH A MODERATE NORTHWEST FLOW IN ITS WAKE. 13/JC && .FIRE WEATHER...MOIST SOUTHERLY FLOW IS EXPECTED TO PERSIST INTO EARLY NEXT WEAK WITH AREAS OF FOG FORMING DURING THE LATE NIGHT HOURS AND LASTING THROUGH MID MORNING. AN UPPER RIDGE WILL PREVAIL ALOFT REDUCING THE CHANCES FOR SHOWERS AND THUNDERSTORMS FROM SLIGHT TO NONE THROUGH THE WEEKEND. A COLD FRONT IS PROJECTED TO PUSH INTO AND THEN ACROSS THE REGION DURING THE MIDDLE PART OF NEXT WEEK...WITH PRECIPITATION PROBABILITIES INCREASING IN ADVANCE OF THE FRONT AND WITH A NORTHWESTERLY FLOW AND A DRIER AIRMASS FOLLOWING IN ITS WAKE. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 85 66 84 67 / 10 05 05 05 PENSACOLA 83 69 82 69 / 10 05 05 05 DESTIN 80 68 79 69 / 10 05 05 05 EVERGREEN 86 63 88 63 / 10 05 05 05 WAYNESBORO 87 64 85 63 / 10 05 05 05 CAMDEN 86 63 87 63 / 10 05 05 10 CRESTVIEW 88 61 89 63 / 10 05 10 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT APR 23 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-241200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL REDEVELOP ACROSS PORTIONS OF THE AREA OVERNIGHT. MINOR RIVER FLOODING CONTINUES ALONG PORTIONS OF THE TOMBIGBEE RIVER. SEE THE LATEST RIVER PRODUCTS FOR ADDITIONAL UPDATES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS TUESDAY NIGHT AND WILL PASS NORTH OF THE AREA ON WEDNESDAY...BRINGING A STRONG COLD FRONT THROUGH THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. AT THIS TIME...ATMOSPHERIC CONDITIONS ARE CONDUCIVE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORM DEVELOPMENT IN THE WEDNESDAY TIME FRAME. STAY TUNED FOR FURTHER UPDATES REGARDING THIS POTENTIALLY SEVERE WEATHER EVENT. MODERATE TO STRONG WINDS WILL DEVELOP OVER THE MARINE AREA ON MONDAY AND CONTINUE UNTIL SUBSIDING ON THURSDAY. THESE MODERATE TO STRONG WINDS MAY POSE A HAZARD TO SMALL CRAFT. WARM AND MUGGY CONDITIONS PREVAIL THROUGH THE PERIOD AND WITH INCREASED MOISTURE REMAINING OVER THE REGION...AREAS OF FOG WILL BE LIKELY EACH NIGHT...POSSIBLY BECOMING DENSE AT TIMES IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT.
1 rip current. Local standard time, as filed.
Lifeguards had to pull more than 60 individuals caught in rip currents from the Gulf waters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296756.